Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 322, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2024, 5:30 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 8, 2024, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866
WUUS53 KLSX 082230
SVRLSX
ILC133-163-082315-
/O.NEW.KLSX.SV.W.0322.240708T2230Z-240708T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
530 PM CDT Mon Jul 8 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Monroe County in southwestern Illinois...
St. Clair County in southwestern Illinois...
* Until 615 PM CDT.
* At 530 PM CDT, severe thunderstorms were located along a line
extending from near Caseyville to Smithton to New Design, moving
east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Belleville, O'Fallon, Collinsville, Fairview Heights, Swansea,
Shiloh, Freeburg, Caseyville, Red Bud, and Smithton around 535 PM
CDT.
Scott AFB around 540 PM CDT.
Mascoutah, Lebanon, and New Athens around 545 PM CDT.
Other locations in the path of these severe thunderstorms include New
Baden and Marissa.
This includes Interstate 64 in Illinois between exits 9 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 9003 3821 9004 3822 9019 3866 9008
3865 8971 3822 8970
TIME...MOT...LOC 2230Z 262DEG 23KT 3866 9005 3841 9001 3826 9012
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
191 follow-up statement
907
WWUS53 KLSX 082252
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
552 PM CDT Mon Jul 8 2024
ILC133-082301-
/O.CAN.KLSX.SV.W.0322.000000T0000Z-240708T2315Z/
Monroe IL-
552 PM CDT Mon Jul 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3822 8990 3827 8992 3829 8992 3828 8991
3828 8990 3831 8991 3831 9004 3866 8998
3865 8971 3822 8970
TIME...MOT...LOC 2251Z 256DEG 24KT 3868 8989 3852 8983 3828 8996
$$
ILC163-082315-
/O.CON.KLSX.SV.W.0322.000000T0000Z-240708T2315Z/
St. Clair IL-
552 PM CDT Mon Jul 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR ST. CLAIR COUNTY...
At 551 PM CDT, severe thunderstorms were located along a line
extending from near Troy to Mascoutah to near Red Bud, moving east at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mascoutah, Lebanon, Freeburg, New Baden, Scott AFB, New Athens and
Marissa.
This includes Interstate 64 in Illinois between exits 12 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 8990 3827 8992 3829 8992 3828 8991
3828 8990 3831 8991 3831 9004 3866 8998
3865 8971 3822 8970
TIME...MOT...LOC 2251Z 256DEG 24KT 3868 8989 3852 8983 3828 8996
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:00 PM CDT, 30 minutes earlier. Its key messages:
- Heavy rainfall is expected to move into the area late tonight and continue into Tuesday evening. The Flood Watch has been expanded to include much of the area with rainfall totals expected to reach 2 to 4 inches with locally higher amounts.
- The main impacts from this event will be flash flooding along with rises along local rivers.
- Scattered thunderstorms will continue into this evening with the potential for locally heavy rainfall and isolated damaging wind gusts over parts of southeast Missouri and southwest Illinois.
Area forecast discussion, Jul 8, 5:00 PM CDT, 30 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
500 PM CDT Mon Jul 8 2024
.KEY MESSAGES...
- Heavy rainfall is expected to move into the area late tonight
and continue into Tuesday evening. The Flood Watch has been
expanded to include much of the area with rainfall totals
expected to reach 2 to 4 inches with locally higher amounts.
- The main impacts from this event will be flash flooding along with
rises along local rivers.
- Scattered thunderstorms will continue into this evening with the
potential for locally heavy rainfall and isolated damaging wind
gusts over parts of southeast Missouri and southwest Illinois.
&&
.SHORT TERM... (Through Late Tuesday Night)
Issued at 409 PM CDT Mon Jul 8 2024
Scattered thunderstorms will continue into this evening ahead of the
trough over the Plains in an environment where the MLCAPES are
between 1000-2000 J/kg with deep layer shear of 30-35 knots. We
could still see a few wet microbursts through sunset. Also concerned
about locally heavy rainfall given slow storm motions and PWATS
around 2" over southeast Missouri.
CAMS are showing a decrease in the activity by mid-late evening
before the rain shield associated with TS Beryl moves into the
southern part of the CWA after midnight tonight. Latest track
forecast from NHC has been consistent moving the center across
southeast Missouri through far southern Illinois. There will be
deformation band on the left side of as it becomes post-tropical
across eastern Missouri and southwest Illinois that will help focus
one band of heavy rainfall. It still be a very efficient rainfall
producer with PWATS around 2 inches and deep warm cloud depths that
will cause prolonged moderate-heavy rainfall. The HREF is showing an
axis of 2 to 4 inches of rain from southeast Missouri from
Farmington to Litchfield with amounts locally higher than 5 inches.
I have expanded the flood watch to include central Missouri and east
central Missouri into southwest Illinois. I have included central
Missouri where the soils are already saturated and cannot tolerate
any additional heavy rainfall.
The heavy rain will end over the eastern CWA on Tuesday evening as
the Beryl races off to the east and a upper low lifts northeast into
the eastern Great Lakes late tomorrow night. This will end the
chance for showers and thunderstorms from west to east late tomorrow
night.
Britt
&&
.LONG TERM... (Wednesday through Next Monday)
Issued at 409 PM CDT Mon Jul 8 2024
Mainly dry weather is expected mid-late week except from Thursday
when the trough will move across the area with near normal
temperatures. Mainly dry weather is expected to continue into next
weekend with temperatures climbing back above normal.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1244 PM CDT Mon Jul 8 2024
There remains the potential for scattered showers and
thunderstorms, primarily at STL/SUS/CPS that could affect the
terminals between 21-01Z. These thunderstorms could produce brief
downpours in heavy rain that could reduce ceilings and
visibilities to MVFR or possible IFR conditions. While there will
be a continued low chance for showers and thunderstorms, rain will
begin to overspread the area from the south with Tropical Storm
Beryl after 10-12Z with rain and MVFR conditions at
COU/JEF/STL/SUS/CPS and with IFR conditions at STL after 17Z.
Britt
&&
.HYDROLOGY...
Issued at 500 PM CDT Mon Jul 8 2024
Latest projections of 2 to 4 inches with locally higher amounts over
soils that have seen recent heavy rainfall will likely cause flash
flooding late tonight into Tuesday evening over the Flash Flood
Watch. We are already getting some localized flooding with the
thunderstorms that are occurring this afternoon that will further
saturated the soils.
There will also likely be rises along area streams and rivers within
the heavier axis of rain over the next 24-36 hours. We have issued
a Flood Warning for the Black River at Annapolis which is based on
forecast QPF for this event. Additional basins that could be
affected by this event include the Meramec, Bourbeuse, and the Big.
Points along the Missouri and the Mississippi are not anticipated to
be affected too much at this point, except at Chester which is still
showing around 20% chance of moderate flooding over the next week.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 1 AM CDT Tuesday through Wednesday morning for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-
Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch from 1 AM CDT Tuesday through Wednesday morning for
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 8, 2:29 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service St Louis MO 229 PM CDT Mon Jul 8 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 229 PM CDT Mon Jul 8 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are forecast through this evening. A few of these storms may be strong to severe with damaging winds the main threat. Widespread moderate to heavy rain will move into southeast Missouri late tonight where a flood watch is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain and the potential for flash flooding associated with the remnants of Tropical Cyclone Beryl will spread across much of central and eastern Missouri into southwest and south central Illinois on Tuesday. Please refer to the Flood Watch for more details. There is a chance of thunderstorms over parts of the area on Wednesday, Thursday, and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Britt
In the hours before
Local storm report, Jul 8, 4:23 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
423 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 1 NE Eureka 38.51N 90.63W
07/08/2024 St. Louis MO Trained Spotter
Multiple trees blown down in strong winds.
&&Local storm report, Jul 8, 4:32 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
432 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 1 SW House Springs 38.41N 90.58W
07/08/2024 M1.50 Inch Jefferson MO Public
&&Local storm report, Jul 8, 5:11 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Flash Flood 1 SW House Springs 38.41N 90.57W
07/08/2024 Jefferson MO Emergency Mngr
Mobile home community evacuated due to
flooding on Indian Springs Rd.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:37 AM CDT | Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more | 48 hr |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 48 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 28 min |
| Jul 8, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 18 min |
| Jul 8, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.